Texas, 2008Damaging Winds in Texas, May 27, 2008
May 27, 2008 · NWS HGX · 8 events in 4 counties and zones
Severe thunderstorms developed along the southern edge of a large northeastern Texas mesoscale convective complex as it expanded southward.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along the southern edge of a large northeastern Texas mesoscale convective complex as it expanded southward.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 27, 1:51 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, May 27, 1:51 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
251 PM CDT TUE MAY 27 2008
.DISCUSSION...
CONVECTION ASSOCIATED WITH LAST NIGHT MCS STILL GOING STRONG AS IT
CONTINUES TO MOVE SSE INTO OUR CWFA. THIS PROMPTED THE SEVERE TSRA
WATCH ISSUED EARLY THIS AFTN. AND GIVEN THE CURRENT TRENDS WE WILL
KNOW SHORTLY HOW STRONG THE CAP REALLY IS. AND ALSO BECAUSE OF THE
CURRENT TRENDS...THE WETTER/MORE ACTIVE 12Z NAM IS THE FAVORITE IN
THE SHORT TERM. AS SUCH HAVE UPPED POPS FOR TONIGHT/TOMORROW AS WE
ANTICIPATE ADDITIONAL CHANCES OF RAIN. THE REMNANTS OF THE ONGOING
BATCH TO ACCOUNT FOR TONIGHT AS THIS ACTIVITY IS FCST TO COME TO A
STOP OVER THE CENTRAL PORTIONS OF THE CWA. FOR TOMORROW MODELS ARE
BRINGING ANOTHER DISTURBANCE IN (THIS ONE FROM THE EAST) RIGHT AOA
PEAK HEATING. STRONG TSRA ONCE AGAIN A POSSIBILITY.
THE END OF THE WEEK SHOULD SEE AN END TO ALL THE PCPN AS THE UPPER
RIDGE RETROGRADES BACK OVER THE REGION. WARM/HUMID AND VERY LOW/NO
POPS THROUGH THE WEEKEND. 41
&&
.AVIATION...
DISTINCT COLD POOL (TEMPS IN THE 60S) NOTED BEHIND THE INCOMING LINE
OF SHRA/TSTMS. THIS SHOULD KEEP THE PRECIP HEADED SWD INTO THE LATE
AFTN AND EARLY EVNG HOURS. ASSUMING THE CURRENT MVMT REMAINS ABOUT
THE SAME THE PRECIP SHOULD BE IN THE UTS AREA AROUND
21Z...CLL-CXO-LIBERTY RIGHT AROUND 22Z...CALDWELL-IAH-WINNIE LINE
AROUND 23Z. NOT EXPECTING WIDESPREAD SVR WX WITH THE LINE...MORE OF
THE PULSE VARIETY. WINDS HOWEVER SHOULD SHIFT TO THE NNE AND BE
QUITE GUSTY ALONG THE LEADING EDGE.
QUESTION IS IF/WHERE THE BOUNDARY STALLS LATER THIS EVENING &
OVERNIGHT. CURRENTLY NOT PLANNING ON MENTIONING ANY THUNDER SOUTH OF
IAH BUT MAY NEED TO IN THE 00Z TAFS BASED ON LATER TRENDS. PRECIP
SHOULD GRADUALLY COME TO AND END WITH THE LOSS OF HEATING AND EXPECT
MOSTLY VFR OVERNIGHT. WINDS BECOME QUITE LIGHT AFTER MIDNIGHT SO MAY
SEE SOME PATCHY FOG AND LOW END MVFR OR HIGH END IFR CIGS DEVELOP.
THOUGH ITS BEYOND THE CURRENT 18Z TAFS...IT LOOKS LIKE TSTMS MAY
AGAIN POP UP ACROSS SE TX LATE WED AFTN. APPEARS LEFT OVER BOUNDARY
FROM CURRENT STORMS OR A WEAK FRONTAL BOUNDARY SAGGING INTO THE AREA
COULD BE THE FOCUS. LATE AFTN FCST SOUNDINGS SHOW AN INVERTED-V...
WHICH WOULD POINT TO THE POTENTIAL FOR SOME STRONG WINDS ASSOCIATED
WITH THE STORMS. 47
&&
.MARINE...
CONVECTIVE COMPLEX STILL MOVING SWD INTO SE TX. A BIT OF UNCERTAINTY
AS TO IF IT WILL MAKE IT ALL THE WAY TO THE COAST ALONG/E OF GLS, OR
IF THERE WILL BE A BRIEF WIND SHIFT TO THE N ASSOCIATED WITH ANY
OUTFLOWS. IF IT DOES INDEED MAKE IT ALL THE WAY TO THE COAST IT
SHOULDNT BE UNTIL AROUND 7 PM BASED ON CURRENT MVMT. CURRENTLY
PLAN ON GOING WITH CONTINUED ONSHORE FLOW IN THE 430PM PACKAGE FOR
TONIGHT AND LET THE SWING SHIFT AMEND IF NEEDED.
OTHERWISE...WINDS SHOULD KICK UP AGAIN TONIGHT - BUT LESS THAN
PREVIOUS NIGHTS SO WILL NOT HOIST THE CAUTION FLAGS. GRADIENT REALLY
SLACKENS WED AS WEAK FRONTAL BOUNDARY GETS A BIT CLOSER. LIGHT
ONSHORE FLOW AND LOW SEAS SHOULD PERSIST INTO THE WEEKEND. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 72 91 72 92 72 / 30 30 30 10 10
HOUSTON (IAH) 73 91 72 91 73 / 30 30 30 10 10
GALVESTON (GLS) 76 87 76 86 77 / 20 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 27, 2:51 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 PM CDT TUE MAY 27 2008
TXZ163-164-176>179-195>200-210>214-226-227-235>238-282100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
351 PM CDT TUE MAY 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING INTO THE
AREA FROM THE NORTH THROUGH THE EVENING HOURS. WITH ABUNDANT DAYTIME
HEATING AND GULF MOISTURE ALREADY IN PLACE...EXPECT THIS ACTIVITY
TO PERSIST UNTIL JUST AFTER SUNSET. A FEW OF THE STORMS COULD BE
STRONG OR SEVERE. THESE STORMS COULD BRING BRIEF HEAVY DOWNPOURS
AND GUSTY WINDS IN EXCESS OF 40 MPH.
.DAY TWO...WEDNESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. THE
USUAL SUSPECTS OF DAYTIME HEATING AND GULF MOISTURE WILL BE
COMBINED WITH LINGERING SURFACE BOUNDARIES AND ADDITIONAL UPPER
LEVEL DISTURBANCES MOVING IN FROM THE NORTHEAST COULD PRODUCE
STORMS BY THE LATE MORNING AND EARLY AFTERNOON HOURS. SOME OF
THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND BRIEF HEAVY
RAINFALL.
.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND WEDNESDAY.
Thunderstorm Wind, Walker
- When
- May 27, 3:17 PM CST
- Where
- Walker County, 1.37 mi ESE of Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 30.710, -95.550
Thunderstorm winds caused some tree damage to a residential home.
Thunderstorm Wind, Walker
- When
- May 27, 3:17 PM CST
- Where
- Walker County, 4.96 mi NE of Huntsville Arpt
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 30.780, -95.520
Thunderstorm winds downed some power lines near the intersection of FM 247 and FM 980.
Thunderstorm Wind, Madison
- When
- May 27, 3:18 PM CST
- Where
- Madison County, 2.25 mi SW of Connor
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.950, -95.810
Thunderstorm winds downed a power pole along Highway 21.
Thunderstorm Wind, Grimes
- When
- May 27, 3:42 PM CST
- Where
- Grimes County, 3.29 mi NNE of Keith
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 30.690, -96.070
Thunderstorm winds downed trees between Iola and Keith and also downed a tree that blocked Highway 30 outside of Roans Prairie.
Thunderstorm Wind, Montgomery
- When
- May 27, 3:55 PM CST
- Where
- Montgomery County, 0.91 mi NW of Lake Conroe Dam
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.360, -95.560
Thunderstorm winds downed a tree along Lake Conroe Dam.
Thunderstorm Wind, Montgomery
- When
- May 27, 3:55 PM CST
- Where
- Montgomery County, 4.81 mi E of Dacus
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.460, -95.700
Thunderstorm winds downed some trees including some that caused property damage along FM 1097 east of Highway 149.
Thunderstorm Wind, Montgomery
- When
- May 27, 4:12 PM CST
- Where
- Montgomery County, 3.65 mi W of Egypt
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 30.210, -95.630
Thunderstorm winds downed trees along FM 1488.
Thunderstorm Wind, Montgomery
- When
- May 27, 4:36 PM CST
- Where
- Montgomery County, 4.98 mi SSW of Conroe
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 30.250, -95.470
Thunderstorm winds downed a large tree that blocked a local subdivision road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nevada, May 27, 20081 death · 2 injured · $5,000 · 0.25 in hail · 1 event
- Heat in North Carolina, May 27, 20081 death · 1 event
- Flash Flood and Hail in Texas, May 27 to 28, 2008$510,000 · 1.75 in hail · 19 events
- Flash Flood in Connecticut, May 27, 2008$600,000 · 1 event
- Hail and Damaging Winds in Oklahoma, May 27, 2008$78,000 · 1.75 in hail · 16 events
- Tornado and Flash Flooding in Indiana, May 27, 2008$84,000 · EF0 · 12 events
- Flash Flooding and Damaging Winds in Texas, May 27, 2008$102,000 · 50 kt wind · 7 events
- Tornadoes and Flash Flood in Texas, May 27, 2008$40,000 · EF0 · 17 events
- Flood and Damaging Winds in Massachusetts, May 27, 20082 injured · $20,000 · 52 kt wind · 13 events
- Damaging Winds in Louisiana, May 27 to 28, 2008$50,000 · 70 kt wind · 2 events
- Frost and Freeze in Minnesota, May 27, 200819 events
- Frost and Freeze in North Dakota, May 27, 200815 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90986, 90987, 90988, 90989, 90991, 91053, 91060, 91064.